HOMESPELLSARTICLESVIDEOSFORTUNESGROUPSFORUMSMEMBERSFAQSSIGN IN / JOIN

Affects of medication.

LIVE PSYCHIC
Get Adobe Flash player
SHOPPING CART
[ SHOP ]
SpellsOfMagic now has an online store, offering over 9000 wiccan, pagan and occult items. Check it out.
SPONSORED LINKS
CURRENT MOON PHASE
TONIGHT'S MOON
Waxing Gibbous Moon
Waxing Gibbous
63% Full
MEMBERS ONLINE
fatefighterShorty96castlekkIncarnate514sesadi.kVeNoM07Bloodyneko2Chanice1997Chriswolftris_70MoonsAngelDeltaPsychJust_HereMohini77WiccaQueen98JethroAngelo
Forums -> Misc Topics -> Affects of medication.

Affects of medication.
By: / Beginner
Post # 1
Im on medication for depression anxiety and suicidal ideation and I am wondering if this could effect my abilities in any way. I don't want the way it affects my mind to affect my ability to connect to my deeper self and the ability to use my magick
Login or Signup to reply to this post.

Re: Affects of medication.
By:
Post # 2
It shouldn't effect you. Unless it makes you sleepy(which some antidepressants do), then it could have an effect but it would be very minimum since it would only draw energy you could use in your practices. Just meditate extra than normally if you suspect it is having an effect.
Login or Signup to reply to this post.

Re: Affects of medication.
By:
Post # 3

As with any medication, it does have the possibility to affect you mudanely. Even some of the most common and widely used medicines, such as Children's Motrin, have been recorded to have side effect as severe as death. (Although highly improbable) If it is giving you mundane side effects, then it may also impact your spiritual endevors. For example, not having the energy to complete a ritual or working, as it was said above. In addition, your focus, sleep, pain sensory, hunger, bladder, etc. may also have the potential to be affected which may affect your spiritual workings. (Ex. If it causes you to loose bladder control it might be hard to complete a ritual)

So, in a nutshell, just be mindful of the side effects and if you do find that it is interfearing with your spiritual life then talk to your doctor about switiching to a different medication.

Login or Signup to reply to this post.

Re: Affects of medication.
By:
Post # 4

As with any medication, it does have the possibility to affect you mundanely. Even some of the most common and widely used medicines, such as Children's Motrin, have been recorded to have side effect as severe as death. (Although highly improbable) If it is giving you mundane side effects, then it may also impact your spiritual endeavors. For example, not having the energy to complete a ritual or working, as it was said above. In addition, your focus, sleep, pain sensory, hunger, bladder, etc. may also have the potential to be affected, which may affect your spiritual workings. (Ex. If it causes you to loose bladder control it might be hard to complete a ritual)

In a nutshell, just be mindful of the side effects, and if you do find that it is interfering with your spiritual life then talk to your doctor about switching to a different medication. Different medications have different effects on certain people.

Login or Signup to reply to this post.

Re: Affects of medication.
By: / Beginner
Post # 5
Thank you both. I know the side effects I have from the medication i have studied under my mom on the medical field since I was 13. I don't have that problem I was just wondering if it could some how block spiritual energies or something because Its altering my mind to help me deal with my depression and suicidal thoughts. But thanks for reassuring me it won't.
Login or Signup to reply to this post.

Re: Affects of medication.
By: / Beginner
Post # 6
Since these meds are helping you to feel normal, I see no problem with you doing your magick. Without meds I am a mess, and would not be able to keep my mind on what I am doing. As long as side effects aren't bothering you, you are fine. My opinion and my experience tell me you will do fine. Blessed Be...
Login or Signup to reply to this post.

Re: Affects of medication.
By: / Novice
Post # 7
Yes, medication can effect your ability to manipulate and use energy, effect your awareness and focus, and your connection to your deeper self. In fact, while suffering form depression, anxiety and suicidal ideation you do not want to be doing magic or going deeper into your psyche. Opening up to those deeper levels when you are not ready to handle them can be detrimental to your magical practice as well as your mental health. Your health should be your primary concern at the moment, not magic.

At the most, I would say trying nothing more than meditation, and even that should be under the observation of a mental health professional. Probably something centering, maybe clearing the mind. Stay away from opening chakra, the Microcosmic Orbit or other exercises designed to build your energy or open pathways. The psyche you save may be your own.

If you would like more information on magic and mental health, I would suggest reading Sane Occultism by Dion Fortune. (It has also been released under the title What is Occultism.)

And, don't take any advice on mental health from anyone on this site or any other. You have no idea who you are talking to nor what their level of knowledge about magic or mental health is. This includes my advice. Talk to your mental health professional. Explain to him or her your interest. Most of them are open minded, if not knowledgable, and should be able to help you in a safe way.

LVX,

Shawn.
Login or Signup to reply to this post.

Re: Affects of medication.
By: / Beginner
Post # 8
I take medication for mental disorders as well, and it kind of depends on the med and the person. Some pills could make you more tired or run down, that could make meditation and focusing energies a little difficult. It depends on the side affects you have, I suppose.

I sugguest doing cleansing and meditation before spell work. I find that after I cleanse my energies and focus for 10-20 minutes I reach a state where my spiritual body is stronger than my physical one. And I'm able to use those energies to block out the effects of the drugs.

I hope this helps and pray the Goddess will be with you in these struggles.
Login or Signup to reply to this post.

Re: Affects of medication.
By:
Post # 9
I have to agree with Shawn... I spent 6 months in a mental hospital for depression and homicidal thoughts. Magic had to take a back seat for a long time... much longer than 6 months. You need to get yourself together here in the present physical world before you venture into things beyond. The medicine does affect you and your abilities. You need to let yourself adjust to it or find some peace and get off of it. I suggest you work with your doctors to find that peace so you can get off of the meds and make your life whole and happy in itself so you are ready to grow more again spiritually. I'm not saying lose your beliefs.. I'm saying take care of yourself first.
Login or Signup to reply to this post.

ADVERTISEMENT
Forums

Public
Coven
© 2016 SpellsOfMagic.com
All Rights Reserved
This has been an SoM Entertainment Production
For entertainment purposes only